CSN Login
Members Online: 10

Taxol and Taxitiere side effects

meredy
Posts: 11
Joined: Jun 2002

If any of you have had Taxol or Taxitiere, perhaps you could help me with a question. I just finished 4 treatments of Eperubicin and Cytoxin. On the 26th I will start 13 weekly alternating treatments of Taxitiere and Taxol. I've noticed that most people who post about these drugs take them every 3 weeks but my doctor decided to give me a smaller dosage once a week instead. If everything goes as planned, my last treatment should be on October 18. I have a scrapbooking retreat I'm planning to go to on November 8. This is 3 weeks after my last treatment. My question is, in your experience, will I be feeling well enough to go at that time. I have no idea how this
treatment affects people or how long the residual effects will last after treatment stops. I appreciate any answers you can give me and if you don't mind sharing what side effects you had with either of these drugs, I would be grateful.

Thanks in advance,

Meredith

grandma
Posts: 162
Joined: Feb 2002

Hi Meredith, I have been on the same thing as you, except the last four are taxotere. will do the last of those four the 25th of this month, and if my tests all come back ok I will be all finished.
I have a lot of bone pain, but nothing I can't handle, I take extra strengh tylenol.knowing that it will kill the Beast helps me to endure.
I usually am feeling better the 3rd week after treatment, so yes I think you will be ok to go on your trip. you might still get tired easy, and I don't know how the taxol will make you feel, but you are getting a smaller dose of both, so you should be ok.think positive, and plan your trip!!!
hope this helps. GOD BLESS AND KEEP YOU!! love & prayers---Flo

meredy
Posts: 11
Joined: Jun 2002

Flo,
Hurray for you, you are almost through!! I know you will have a celebration!
I very much appreciate you sharing the side effects you experienced. It helps to kind of know what might happen.
So did you also get the Eperubicin and Cytoxin or was it just the Taxol and Taxitiere?

Thanks,
Meredy

grandma
Posts: 162
Joined: Feb 2002

I had Adriamycin & Cytoxan, but I think it is the same as your Eperubicin, I might be wrong. It is what they call the Red Devel.
I had 4 of those, then the Taxotere, will do the 4th and last of thosenext week. YES I will be very happy to get them over with.
My husband is taking Taxotere also, he has prostate cancer and has spread to the bone. he has had radiation and now had a finger nail infection we think. his nails are real sore and look like they are coming off. He may have to stop chemo, and if he does, that is his death sentence.It is hard for me to be happy about myself, and sad for him at the same time.
GOOD LUCK WITH YOUR TREATMENTS!! LOVE AND GOD BLESS YOU---Flo

maud
Posts: 183
Joined: Nov 2001

Hi Meredith,
I had taxol every three weeks and I was tired out for about a week afterwards, so you should be fine to go on your trip.I do have some joint pain and numbness in my toes and fingers and sometimes at night my hands and one arm go numb. They tell me it is from the Taxol . Hey I can live with a little numbness I am still here and that is the important part. I thank the Lord everday for all he has brought me through I couldn't have gotten through it without him.I will keep you in my prayers.Let us know how you are doing.
God Bless
Debbie

meredy
Posts: 11
Joined: Jun 2002

Debbie,

I so much appreciate you sharing this with me. It eases my mind. My doc was telling me today about the numbness some people get. He said with me getting the lower dose once a week instead of a higher dose every three weeks, it should decrease the side effects. Like you, I thank God for every day and I am thankful that there is a way to fight this thing. If I have to put up with some side effects, at least we are battling this and, after all, the treatments will be finished in 3 months - that's not such a long time. How long has it been since you finished your treatments?
Thanks again!
Meredith

bdean
Posts: 262
Joined: Feb 2001

Dear Meredith:
I have just taken 8 rounds of Taxol on a weekly basis for a recurrance I had. The weekly doses caused fewer side effects than the every 3 week dose, that I had to take the first time. Has the doctor said why the alternating Taxol/Taxatere? Mine gives either Taxol or Taxatere. Maybe it has to do with side effects and allergic reactions. I couldn't take Taxatere - I was too allergic even with the pre-meds they give and extra steroids. I hope the best for you, and you will be in my prayers.
I believe you should be getting over the worse of the residual effects, except maybe for tiring easily, by the time of your retreat. Just pace yourself and do what you can easily do. I have read that it takes up to two years to get all the chemo out of our systems after the last dose. We need to tell any doctor or dentist we go to after chemo, about being on these chemicals.
God bless you,
Brenda

meredy
Posts: 11
Joined: Jun 2002

Brenda,

Thanks for responding to my question - I appreciate you!
I asked my doctor today why he's doing my treatment this way and it is just as you suspected - he said alternating the drugs will decrease the side effects. Did you have problems with weepy eyes, numbness of the hands or feet, problems with your nails, or bone pain during your weekly taxol treatments?

Meredith

bdean
Posts: 262
Joined: Feb 2001

Dear Meredith:
Yes, I am afraid I have all those side effects. Tylenol Sinus and Allergy tablets will help the weepy eyes. I use that nail strengthening polish on my fingernails, but they still split really easily. I have to keep them filed all the way down. The numbness is called perephial neuropathy. It is damage to the nerves in the fingers and toes. Sometimes you don't get rid of it, but you get use to it. The bone pain subsides when treatments are over. If you have any other questions don't hesitate to ask. Another side effect is called chemo brain and it interrupts your short term memory. I forget so many things now. I have stopped arguing with my husband over something I could swear happened the way I remember, but he is always right. I know now it is just the effect of the chemo, and I trust him now to keep me straight on the facts. After I think long and hard, I then remember whatever it was correctly. Really weird feeling. I write myself notes all the time and hope I will remember to read the notes!!! Memory problems gets better after the treatments, too.
You are in my thoughts and prayers. God bless you.
Hugs,
Brenda

britchick356
Posts: 45
Joined: Jan 2001

I had 4 treatments A\C and 2 Taxol. I also called it the 'Red Devil' mixture. I was really sick on the A\C, but the worst was yet to come. The alcohol in the stuff impared me, my lower legs hurt like heck, and the pump permanently blew out some veins in my feet. I still have some fatigue and I've had physical therapy and hydrocortisone injections in some muscles. I'm about 9 months out of chemo. Fortunately everyone doesn't have these nasty side effects. Just basically take it easy and listen to what your body is trying to tell you. Have some fun, you deserve it! Hugs,Cj

pauletta
Posts: 20
Joined: Jul 2002

I finished 12 weekly doses of Taxotere following AC on April 24,2002 and was lucky that only two of my fingernails showed some damage, but slight. Another friend had a terrible time with her toes and fingers. I have had some trouble with my arms falling asleep easily and numbness on the tips of my fingers on one hand. Otherwise, no problems. Good luck and you should feel fine to go on a retreat.
Pauletta

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network